Search Results

You are looking at 1 - 1 of 1 items for

  • Author: Chantana Polprasert x
Clear All Modify Search
Open access

Chantana Polprasert, Arunrat Pirunsarn and Ponlapat Rojnuckarin

Abstract

Background

Drug induced immune hemolysis is potentially serious. Most commonly antibiotics are responsible, while immunosuppressive drugs have been reported rarely.

Objectives

To report a rare case of suspected prednisolone-induced immune hemolysis.

Methods

A 59-year-old male patient with hemoglobin H disease and lymphoma developed hemagglutination and immune hemolytic anemia 20 days after receiving prednisolone.

Results

A direct antiglobulin test was positive for C3d. A test indicated prednisolone-dependent red blood cell antibody of the “immune complex” type. Tests with all other medications administered to the patient were negative. Dexamethasone was given to the patient without any reaction, as consistent with in vitro test results.

Conclusions

Physicians should be aware of possible prednisolone-induced complement-mediated immune hemolysis by an immune complex mechanism and request appropriate diagnostic tests as indicated.